Johnny Bravo

The medications i have been takingn for my schizophrenia are destroying me slowly (more in comments)?

4 Answers

Bikergirl Anonymous Profile

Johnny .. I encourage you to do a little more research about mental disorders.  Seems you may not understand how they work nor how they are treated.

It is a very complex disorder, and I am certainly not equipped to explain it .. But what I can tell you is .. It's not an exact science.  There IS no one medication, nor is there a medication that fixes everything about your disability. There are varying levels of the disorder and it changes throughout your entire lifetime.  There are times when you are more stable than others .. There are triggers and activities that can both help and hinder your condition .. It's not JUST your medication.  If your medicaiton is no longer working for you then you need to talk to your doctor about changing it or changing dosages.

It's an ongoing process .. It's not treated like a typical infliction (like a headache for example) .. THere is no one pill that can resolve your condition .. It's a process, that will last your entire lifetime.

Pepper pot Profile
Pepper pot answered

Sorry to hear you are having such an horrendous time Johnny, I suffer chronic pain,  but hearing what you have, it must be extremely difficult.  Everyone's experience with medication and illness is different. I have a cousin who is bipolar and she struggles, but in her twenties she was doing ok with her medication, she held down a good job and had her own place, (she was extremely creative), unfortunately she went downhill when she stopped taking her meds and opted for a herbal root.  It has been a cycle of taking her meds and then coming off them. We can hope that medications will improve when treating these conditions, there are so many advancements in medicine, keep on at your doctor to keep up to date with the latest news. For me when I was struggling I turned to people who I thought must have struggled adapting to life with illness. I read Michael J Fox, and Christopher Reeves to give me some hope from others who had faced conditions that were life altering. I don't know if this would help you, I'm sure you know much about living with your conditions. Maybe you could write about your journey and share it with others, things like that not only help other sufferers but also their families,  I like to keep one just  so I don't lose myself in pain. I really do hope things get better for you Johnny, you have a lot to offer. Anything you do I'm not sure what you're into, art, writing, mental or wood work, music, sport, I don't know but don't give up on your dreams.

Johnny Bravo Profile
Johnny Bravo answered

I've been on a wide variety of medications for my depression, bipolar disorder and schizophrenia. I make weird signs with my hands all the time without noticing, I forget things very easily, they made me fat and I put random things in the fridge without noticing. I know someone who went through the same thing and she told me it gets worse. I'll be talking with a shoe to my ear thinking its a phone in a couple short years :( If I stop taking my medication, I'll start hallucinating heavily and just be completely out of tune with reality. Im only 19 and I have such big dreams I'm chasing and believe I'll catch in a couple years. I don't want to lose my mind soon :'( what do I do?

1 Person thanked the writer.
lady horse
lady horse commented
I think first you need to get magnesium and take it 15 minutes before each meal. Reports are that many of us are deficient in this all important mineral. I get mag powder to avoid binders and fillers. Along with vitamin C they help protect the brain and body from toxic effects of hidden sources of MSG. More on that at another time if interested.

The binders, fillers and capsules cause more problems that the active ingredients are helping. This was true for me. Don't know if I can provide the name of a book about food & medicine additives.

Turmeric is a spice that has been shown to dissolve and possibly prevent amyloid plaque forming in the brain of lab animals. (Amyloid plaque has been found in the brains of Alzheimer's patients after they die). It is a blood thinner and has improved my memory. You can find studies on pubmed.gov (I'm new here and don't know if I can refer to sites like that). Getting a Nutrition Almanac could really help you. I have been making food my medicine and that has become difficult because our food supply has been tainted. Ginger is another spice that is a blood thinner and has an antidepressant ingredient in it. I no longer have a spit-fire temper, don't get depressed. You could start by using these two as salt & pepper on your food and/or make a tea out of them by adding 1/4 tsp. to about 1/2 C warm water several times a day. Go easy on the turmeric because it can be constipating.
lady horse Profile
lady horse answered

lady horse commented 12/21/2016

I think first you need to get magnesium and take it 15 minutes before each meal. Reports are that many of us are deficient in this all important mineral. I get mag powder to avoid binders and fillers. Along with vitamin C they help protect the brain and body from toxic effects of hidden sources of MSG. More on that at another time if interested.

The binders, fillers and capsules cause more problems that the active ingredients are helping. This was true for me. Don't know if I can provide the name of a book about food & medicine additives.

Turmeric is a spice that has been shown to dissolve and possibly prevent amyloid plaque forming in the brain of lab animals. (Amyloid plaque has been found in the brains of Alzheimer's patients after they die). It is a blood thinner and has improved my memory. You can find studies on pubmed.gov (I'm new here and don't know if I can refer to sites like that). Getting a Nutrition Almanac could really help you. I have been making food my medicine and that has become difficult because our food supply has been tainted. Ginger is another spice that is a blood thinner and has an antidepressant ingredient in it. I no longer have a spit-fire temper, don't get depressed. You could start by using these two as salt & pepper on your food and/or make a tea out of them by adding 1/4 tsp. To about 1/2 C warm water several times a day. Go easy on the turmeric because it can be constipating.


1 Person thanked the writer.
HappyTo BeHereTo
HappyTo BeHereTo commented
Excellent answer!!! Welcome to Blurtit!
lady horse
lady horse commented
Johnny, there is also a flowing agent in common table salt that affects me. Salt is not the problem...it is the flowing/anti-caking ingredient in it. Health food stores carry salt that is "RealSalt" with no additives. They have come out with different flavors but I stay away from those like the plague. Flavors, especially natural flavors/flavoring is another culprit due to the way they are extracted or processed. Amazon carry's that salt too.

Answer Question

Anonymous